MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281412
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 02/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
H3; implanted devices are being returned to the manufacturer for evaluation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that a patient treated with an unknown gore® device presented with an infection.The implanted devices were explanted.Additional information has been requested.
 
Additional Manufacturer Narrative
D10: gore® excluder® aaa endoprosthesis - stent graft contralateral leg, plc161000 - sn (b)(6); gore® excluder® aaa endoprosthesis - stent graft contralateral leg, plc141400 - sn (b)(6); gore® excluder® aaa endoprosthesis - stent graft contralateral leg, plc121400 - sn (b)(6).
 
Event or Problem Description
It was reported that on (b)(6) 2021, a patient presenting with severe leg claudication, a penetrating aortic ulcer and aortic dilation evident was treated for an abdominal aortic aneurysm with a gore® excluder® aaa endoprosthesis.On an unknown date in 2022, the patient's left pacemaker was infected.The infected device and a new pacemaker was implanted on the right side.In (b)(6) 2024, the patient presented with general fatigue, fever, lower back pain, iron deficiency anemia and negative blood cultures.Computed tomography imaging (ct) showed continued exclusion of the aneurysm and no evidence of an endoleak.In (b)(6) 2024, a ct thorax, abdomen and pelvis (ct tap) and transthoracic echocardiogram were performed to rule out an occult source of infection.The results were 'unremarkable.' in (b)(6) 2024, the patient continued to present with fatigue and lower back pain.Positron emission tomography (pet) showed thickening of soft tissue surrounding the inverse stent in the abdominal aorta compared to earlier patient imaging.On (b)(6) 2024, the devices were explanted.During the procedure, the patient entered cardiac arrest for 11 minutes.The patient was revived with cardiopulmonary resuscitation and circulation was restored.On (b)(6) 2024, the patient's condition deteriorated while in the intensive care unit.The patient presented with sepsis and a rigid abdomen.On (b)(6) 2024, the patient was treated laparotomy.The recto-sigmoid junction was reportedly ischemic and perforated.The patient expired following the procedure.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release specifications.A review of the sterilization records indicate the lot met all pre-release specifications.The devices and one tissue specimen were returned to w.L.Gore & associates for investigation.Submitted unfixed was a free-floating tissue specimen and gore® excluder® aaa endoprostheses consisting of the following: one trunk-ipsilateral leg endoprosthesis (trunk) with two contralateral leg endoprostheses, one contained within the ipsilateral leg (cl-1), and one contained within the contralateral leg (cl-2) of the trunk.The free-floating tissue specimen was a brown rubbery to firm irregularly shaped tissue coagulum.The specimen conformed to the abluminal surface of the trunk along one of the long aspects of the specimen was presumed to be abluminal aneurysmal sac content.The abluminal surfaces of the system were generally devoid of tissue excepting for scattered plaques of flat brown friable tissue coagulum (consistent with thrombus) beneath the trunk constraint sleeve.Surrounding the proximal scallops and anchors of the trunk were flecks of brown to yellow friable tissue.Histopathological examination of free-floating tissue coagulum (presumptive abluminal aneurysmal sac content) and material from the trunk anchors were performed.The specimen and associated tissue coagulum were received unfixed and placed in formalin on arrival.The tissue examined had moderate autolytic degradation and presumed environmental colonization by branching fungal hyphae on the periphery of the tissues which hindered interpretation.The tissues were consistent with aneurysmal sac thrombus with small numbers of scattered leukocytes and without a marked inflammatory infiltrate or bacterial colonization.Aneurysmal sac infection was not confirmed in the section examined.Following digestion, the system was examined for material disruptions with the aid of a stereomicroscope on a downdraft table at ambient room temperature.The system was examined intact, marked with black and red permanent markers, separated, re-examined, and re-submitted for digestion.No wear related disruptions were identified.Additionally, infection could not be confirmed in the section of the tissue specimen which was examined due to lack of appropriate fixation.According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: infection, conversion, and / or death.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a patient presenting with severe leg claudication, a penetrating aortic ulcer and aortic dilation evident was treated for an abdominal aortic aneurysm with a gore® excluder® aaa endoprosthesis.On an unknown date in 2022, the patient's left pacemaker was infected.The infected device was removed and a new pacemaker was implanted on the right side.In (b)(6) 2024, the patient presented with general fatigue, fever, lower back pain, iron deficiency anemia and negative blood cultures.Computed tomography imaging (ct) showed continued exclusion of the aneurysm and no evidence of an endoleak.In (b)(6) 2024, a ct thorax, abdomen and pelvis (ct tap) and transthoracic echocardiogram were performed to rule out an occult source of infection.The results were 'unremarkable.' in (b)(6) 2024, the patient continued to present with fatigue and lower back pain.Positron emission tomography (pet) showed thickening of soft tissue surrounding the inverse stent in the abdominal aorta compared to earlier patient imaging.On (b)(6) 2024, the devices were explanted.During the procedure, the patient entered cardiac arrest for 11 minutes.The patient was revived with cardiopulmonary resuscitation and circulation was restored.On (b)(6) 2024, the patient's condition deteriorated while in the intensive care unit.The patient presented with sepsis and a rigid abdomen.On (b)(6) 2024, the patient was treated laparotomy.The recto-sigmoid junction was reportedly ischemic and perforated.The patient expired following the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19228817
Report Number3007284313-2024-03205
Device Sequence Number12483273
Product Code MIH
UDI-Device Identifier00733132622528
UDI-Public00733132622528
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Catalogue NumberRLT281412
Device Lot Number23898965
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer06/05/2024
11/13/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date06/05/2024
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Death; Other;
Patient SexUnknown